Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1950, Volume 18, Issue 3

A Note on Brand-Names and Related Economic Phenomena<260:ANOBAR>2.0.CO;2-I
p. 260-263

George Kingsley Zipf

A number of observed cases are reported of doubly logarithmic rectilinearity with least square fits (1) in the phenomenon of brand-names (including trade- names) of manufacturers and distributors in the United States (1946) in reference to (a) the varying number of concerns that use the same brand-name, (b) the varying number of brand-names in cities of origin of different population sizes, (c) the varying preferences of families for different brands of like commodities, (d) the varying number of different items under like brands; and (2) in the closely related phenomenon of (a) the varying number of different manufacturers of like goods, (b) the varying number of factories in cities of different population size, and (c) the varying number of manufacturers with different numbers of warehouses and other subsidiary organizations.

Log In To View Full Content

Journal News